New York Journal of Mathematics
Volume 30 (2024), 625-648


Anh T. Tran and Nisha Yadav

Canonical components of character varieties of double twist links J(2m+1, 2m+1)

view    print

Published: May 9, 2024.
Keywords: Double twist link, character variety, canonical component, conic bundle, surface, blow up.
Subject [2020]: Primary 57K31, Secondary 57K10.

We show that a certain smooth projective model of the canonical component of the SL2(C)-character variety of the double twist link J(2m+1, 2m+1), where m is a positive integer, is the conic bundle over the projective line P1 which is isomorphic to the surface obtained from P1 x P1 by repeating a one-point blow-up 6m+3 times.


The first author has been supported by a grant from the Simons Foundation (#708778).

Author information

Anh T. Tran
Department of Mathematical Sciences
The University of Texas at Dallas
Richardson, TX 75080, USA


Nisha Yadav
School of Mathematical and Statistical Sciences
Clemson University
Clemson, SC 29634, USA